Jump to content
CrazyBoards.org

Brain Zaps/Shivers


Guest PinkToo2grrl

Recommended Posts

Guest PinkToo2grrl

i see people talk about brain shivers, and brain zaps.

1.  Are the two the same thing?

2.  Are either or both of these the feeling that your brain is sorta spinning inside your skull like one of those floaty compass balls? (which i have had and scared the shit out of me every time)

3. Do we know specifically what causes this?  I get  that it is drug tweaking, titrating up or down too fast ... but is there a more specific explanation to what is happening?

Link to comment
Share on other sites

While I've never had them, a friend of mine had to go off Effexor because she got brain shivers.  She said it was like there was a supersonic dragonfly in her brain, beating its wings.  She said she'd have to stop doing whatever she was doing at the time and just grit her teeth to get through it.  Pity, really, as she loved Effexor aside from that one nasty side effect.

Link to comment
Share on other sites

  • 4 weeks later...

I was on effexor for over four years and got the brain zaps when changing doses or if i was late taking my meds. When I would look to the left, it was as if my brain got left behind and had to catch up. It also felt like I was in an elevator, going down really fast (or coming up on illegal amphetamines, which of course is crazy stupid if you're insane...but it's the closest analogy I can think of).

I'm a naturally clumsey person, so this just took the piss altogether.

Link to comment
Share on other sites

when I went off zoloft, "brain zaps" is the perfect way of describing what was happening.  It was just this freaky physical, (no mental side effects) ZAP, like a mild taser or something, it lasted about a micro second, but was disturbing, nonetheless.

Link to comment
Share on other sites

Imagine sticking your tongue in a light socket.

I can't really think how to describe it... it just sort of makes your brain go ZZZZZZZZZZT!

That floaty, dizzy feeling you're describing I got with Effexor withdrawl, but they were different from the brain zaps. The floaty feeling was like my skull moved, and my brain was a half-step behind it...

~Diamond~

Link to comment
Share on other sites

That floaty, dizzy feeling you're describing I got with Effexor withdrawl, but they were different from the brain zaps. The floaty feeling was like my skull moved, and my brain was a half-step behind it...

<{POST_SNAPBACK}>

i've never gotten a sensation that i would liken to zapping, but i definitely get the floaty thing RoseRedHoofbeats mentioned above when i'm late with an effexor dose.  it lasts all day and ibuprofin and tylenol can't touch it.  i kinda thought it was more like a brain shiver.  very unpleasant and almost debilitating.  one day this summer, i forgot my effexor when i went to work and ended up having an industrial accident and being taken to the hospital in an ambulance.  i had gotten a large amount of chemical in my eyes and had to lay on my back with suction things hooked up to my eyeballs while saline drained through them for about an hour.  this pain and discomfort was multiplied by 100 because i had missed my effexor.

Sme

Link to comment
Share on other sites

Guest branedrane

I don't know about zaps, but sometimes the crown of my head feels super air conditioned on Effexor...but it is well worth it to stay back from the edge of the abyss

<{POST_SNAPBACK}>

Came off Zoloft too quick had "head zaps" "electric brain" whatever you want to call them.  Mine happend when I moved head side to side quickly and when I leaned over.  No dizziness but they were debilitating for a short while.  I was never nervous because it was listed as a side effect somewhere.  Problem was that they lasted over two weeks after I  came off the med.

Ciao

<""This might hurt a little." Hannibal Lecter">

Link to comment
Share on other sites

  • 2 weeks later...
  • 3 weeks later...

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...